MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a dialysis procedure using an advance 35 low profile balloon catheter, the balloon ruptured upon inflation.The balloon was past 12 atm (rate of burst).The direction of the balloon rupture was unknown.The balloon was very near a stent edge; through a stent.The lesion was in the forearm with no angulation or vessel calcification noted.The type of contrast that was used was a mix of contrast and saline, vispaque 50/50.The procedure was completed using the balloon of another (unspecified) manufacturer.The patient did not require any additional interventions or procedures as a result of this event.Additionally, there were no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Evaluation: a review was of the following: complaint history, device record, document, drawing, the instructions for use (ifu) and a visual inspection of the returned device.According to device history records, based on the lot number provided, there is no evidence to suggest that this device was not manufactured according to specifications.Per instructions for use: "the balloon is manufactured from an extra-thinwall, high-strength, minimally-compliant material.Particular care should be taken in handling the balloon to prevent damage.It will inflate to the indicated size parameters when utilizing proper pressure recommendations.Adhere to balloon inflation pressure parameters indicated in the compliance card insert.Refer to label for further information.Use of a pressure gauge is recommended to monitor inflation pressures." warnings: "do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.Do not use power injector for balloon inflation of contrast medium through catheter lumen marked "distal." rupture may occur." instructions for use: "upon removal from package, inspect the catheter to ensure no damage has occurred during shipping." balloon introduction and inflation: "inflate balloon to desired pressure adhere to recommended balloon inflation pressures."how supplied: "store in a dark, dry cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." a complaint history search revealed this complaint to be the only reported complaint associated to the complaint lot number.The physical inspection of the returned device revealed the device did not rupture but had had two pinhole leaks.The customer states there was a stent edge and a lesion.It is feasible to suggest the balloon may have been damaged by the stent or patient anatomy upon insertion.It is feasible the balloon may have been damaged during handling during the procedure.Based upon the information provided and the characteristics displayed, it is plausible to suggest that this incident was technique related or human anatomy related.We will continue to monitor for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6511090
Report Number1820334-2017-00797
Device Sequence Number10785968
Product Code DQY
UDI-Device Identifier10827002523521
UDI-Public(01)10827002523521(17)200116(10)7593837
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-7-4.0
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/21/2017
Supplement Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1